Alert archive / Wisconsin / Wind Advisories in 2025
Wind Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Jan 26, 2025, 12:19 PM CST for 8 counties in Wisconsin. It took effect at Jan 27, 2025, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2025, 12:19 PM CST (18:19 UTC)
- In effect from
- Jan 27, 2025, 8:00 AM CST
- Expired
- Jan 27, 2025, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 43 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS73 KMKX 261819 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1219 PM CST Sun Jan 26 2025 WIZ052-059-060-065-066-070>072-270230- /O.NEW.KMKX.WI.Y.0001.250127T1400Z-250128T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Sheboygan Falls, Whitewater, East Troy, Muskego, Oostburg, Plymouth, Racine, Kenosha, Waukesha, Mequon, Milwaukee, New Berlin, Menomonee Falls, Howards Grove, Germantown, West Bend, Lake Geneva, Brookfield, Delavan, Hartford, Grafton, Elkhorn, and Cedarburg 1219 PM CST Sun Jan 26 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... * WHAT...West winds 20 to 25 mph with gusts to 45 mph expected, isolated to 50 mph possible. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...From 8 AM to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KUROSKI
5 follow-up statements
391 WWUS73 KMKX 270047 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 647 PM CST Sun Jan 26 2025 WIZ052-059-060-065-066-070>072-270900- /O.CON.KMKX.WI.Y.0001.250127T1400Z-250128T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Milwaukee, East Troy, Grafton, Kenosha, Oostburg, Cedarburg, Lake Geneva, Mequon, Howards Grove, Waukesha, West Bend, Sheboygan Falls, Plymouth, New Berlin, Hartford, Delavan, Whitewater, Brookfield, Menomonee Falls, Germantown, Muskego, Racine, and Elkhorn 647 PM CST Sun Jan 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected, with isolated 50 mph possible. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...From 8 AM to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MRC
554 WWUS73 KMKX 270856 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 256 AM CST Mon Jan 27 2025 WIZ052-059-060-065-066-070>072-271700- /O.CON.KMKX.WI.Y.0001.250127T1400Z-250128T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Lake Geneva, Milwaukee, Plymouth, Waukesha, Howards Grove, Sheboygan Falls, New Berlin, Oostburg, Brookfield, Delavan, Whitewater, Hartford, East Troy, Germantown, Elkhorn, Cedarburg, Menomonee Falls, West Bend, Kenosha, Racine, Muskego, Mequon, and Grafton 256 AM CST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected, with isolated 50 mph possible. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SHEPPARD
854 WWUS73 KMKX 271801 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1201 PM CST Mon Jan 27 2025 WIZ052-059-060-065-066-070>072-280000- /O.CON.KMKX.WI.Y.0001.000000T0000Z-250128T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Oostburg, Lake Geneva, East Troy, Brookfield, Milwaukee, Sheboygan Falls, Grafton, Kenosha, Waukesha, Germantown, Cedarburg, Racine, Menomonee Falls, West Bend, Whitewater, Muskego, Howards Grove, Delavan, New Berlin, Elkhorn, Hartford, Mequon, and Plymouth 1201 PM CST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts to 45 mph, isolated to 50 mph. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KUROSKI
343 WWUS73 KMKX 272057 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 257 PM CST Mon Jan 27 2025 WIZ052-059-060-065-066-070>072-280000- /O.CON.KMKX.WI.Y.0001.000000T0000Z-250128T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of West Bend, Germantown, Plymouth, East Troy, Waukesha, New Berlin, Lake Geneva, Sheboygan Falls, Brookfield, Cedarburg, Muskego, Oostburg, Howards Grove, Kenosha, Menomonee Falls, Elkhorn, Whitewater, Milwaukee, Mequon, Racine, Delavan, Grafton, and Hartford 257 PM CST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 to 50 mph. * WHERE...Sheboygan, Kenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington, and Waukesha Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ GEHRING
174 WWUS73 KMKX 272345 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 545 PM CST Mon Jan 27 2025 WIZ052-059-060-065-066-070>072-280045- /O.EXP.KMKX.WI.Y.0001.000000T0000Z-250128T0000Z/ Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-Walworth-Racine- Kenosha- Including the cities of Mequon, Waukesha, Howards Grove, Germantown, Delavan, East Troy, Racine, Elkhorn, New Berlin, Muskego, Whitewater, Plymouth, Sheboygan Falls, Menomonee Falls, West Bend, Cedarburg, Milwaukee, Oostburg, Lake Geneva, Hartford, Brookfield, Kenosha, and Grafton 545 PM CST Mon Jan 27 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Westerly wind gusts are beginning to diminish and will remain below 45 mph. $$ MRC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:45 AM CST, 2 hours 34 minutes earlier. Its key messages:
- Gusty winds are expected over our nearshore waters and the open waters of Lake Michigan this evening through Monday night. A Gale Warning has been issued for the open and nearshore waters.
- Milder temperatures to start the work week, with periods of breezy winds.
Area forecast discussion, Jan 26, 9:45 AM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
945 AM CST Sun Jan 26 2025
.KEY MESSAGES...
- Gusty winds are expected over our nearshore waters and the
open waters of Lake Michigan this evening through Monday
night. A Gale Warning has been issued for the open and
nearshore waters.
- Milder temperatures to start the work week, with periods of
breezy winds.
&&
.UPDATE...
Issued 945 AM CST Sun Jan 26 2025
No major changes to the forecast for today with high pressure
sliding through Central US, which will be the dominant feature
for the region helping keep us with mostly clear skies today.
Into Tonight a shortwave aloft will kick through the region but
given dry conditions this likely will not even bring so much as
a cloud.
High pressure into tonight will gradually weaken and push south
as a relatively strong area of low pressure digs southeast through
Ontario. This will bring strong southwest flow to the region
Monday. The major thing to note with this system is the winds as
850 mb winds will be in excess of 50 kts with surface wind gusts
of 35-45 mph possible. This will bring a concern for Wind
Advisory conditions to the region though the best chances will
be focused closer to the shoreline. Beyond that precip chance
with this seem limited though we cannot completely rule out a
shower given moistening conditions above 850mb. But the moist
conditions aloft will be transitory and low levels will be dry
so it may be tough to overcome in a shorter time period.
The front associated with the low is expected to push through
sometime Monday late afternoon or early evening with a return to
northwest flow behind it but the pressure gradient will
gradually weaken as the low pressure system pushes away from the
region.
Kuroski
&&
.SHORT TERM...
Issued 420 AM CST Sun Jan 26 2025
Today and Tonight:
Clear skies for the majority of the area today, with an arc of
thin cirrostratus clouds along and south of the WI / IL border
expected to hold it's position. The ongoing light NW winds will
turn west / southwest today and gradually accelerate. Currently
expecting daytime highs around 30 Fahrenheit. There is
potential for this estimate to trend up a few degrees under the
sunshine (given that temperatures have exceeded model
expectations over the past 24 hrs, models have been slow to
respond to the melted snow cover). Winds may gust upwards of 30
MPH by this evening (particularly across eastern WI), though
the continued clear skies and radiational cooling tonight are
likely to help hold the worst of the gusts off until the daytime
hours of Monday. That said, minimum wind chills late tonight
through sunrise Monday are forecast in the single digits, with
low temperatures in the upper teens to around 20.
Sheppard
&&
.LONG TERM...
Issued 420 AM CST Sun Jan 26 2025
Monday through Saturday:
Much warmer with gusty winds on Monday. Highs around 40 degrees,
with mid 40s forecast for far southern WI. Southwest to west
winds with gusts up to 35-43 MPH, with the worst gusts further
south and east in the CWA (towards Kenosha). Winds will be even
stronger over the open waters of Lake Michigan, hence the
headlines discussed in the Marine section of this AFD. Winds
veer northwest and decelerate Monday night into Tuesday morning.
Regarding the low to mid 40s high temps forecast Monday and Tuesday.
Had to nudge model guidance upwards to obtain that estimate,
but felt confident doing so given the warmer air arriving at
925mb coupled with model guidance's cold bias demonstrated
yesterday (Saturday). Highs in the 30s to low 40s expected for
the remainder of the period.
A clipper system passes the Great Lakes in the middle of this
week, capable of producing light precip, but opted to keep PoPs
15% or less for now due to the majority of the light model QPF
landing to our north.
Sheppard
&&
.AVIATION...
Issued 945 AM CST Sun Jan 26 2025
VFR conditions expected through the period. Light WNW winds
this morning, followed by accelerating SW winds this afternoon
into tonight. For tonight through early Monday morning, 2,000 ft
level winds of 40-48 kt will arrive, vastly outpacing the
surface wind field (southwest at 10-15 kt sustained, gusts to 20
kt possible). This will create Low Level Wind Shear. The faster
winds aloft mix down to the surface throughout the daytime
hours of Monday, resulting in surface wind gusts upwards of 35
kt and sustained winds 20-25 kt out of the SW.
Kuroski
&&
.MARINE...
Issued 420 AM CST Sun Jan 26 2025
Modest northwest winds early this morning will gradually turn west
/ southwest today, beginning to accelerate in the afternoon as
strong low pressure tracks across northern Manitoba Canada. The
low deepens to around 28.6 inches and crosses James Bay on Monday.
A Gale Warning is in effect for the northern half of the lake
beginning 6 PM CST this evening, and for the southern half of the
lake beginning 8 AM CST Monday, with both warnings remaining in
effect until late Monday evening. West gales up to 40-45 kt are
forecast, accompanied by waves up to 6-13 feet (with the worst
waves towards the east end of the lake). Winds veer northwest as
the warning expires, gradually decelerating into Tuesday
morning.
For the nearshore waters, a Gale Watch is in effect for Monday
morning through late Monday afternoon. Gales to 35 kt are
likely, stronger gales cannot be ruled out. A Small Craft
Advisory for gusty winds (below gale force) will likely be
needed this evening into Monday (in advance of the Gale Watch).
Sheppard
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...3 PM
Sunday to 8 AM Monday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646...8 AM Monday to 6
PM Monday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ868...6 PM Sunday to 10 PM Monday.
Gale Warning...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...6 AM Monday
to 10 PM Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jan 26, 4:38 AM CST, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 438 AM CST Sun Jan 26 2025 WIZ046-047-051-052-056>060-062>072-271045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 438 AM CST Sun Jan 26 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty southwest to west winds are expected Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-271045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 438 AM CST Sun Jan 26 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory will likely be needed this evening through Tonight due to gusty southwest winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Gale Watch is in effect Monday morning through late Monday afternoon. Afterwards, west winds are likely to remain above Small Craft thresholds into Monday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-271045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 438 AM CST Sun Jan 26 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning is in effect for the northern half of the lake beginning 6 PM CST this evening, continuing into Monday. A few gusts to gale force are possible over the southern half of the lake tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Gale Warning is in effect for all open waters of Lake Michigan Monday morning through late Monday evening. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:33 AM CST | Gale Watch | MKX | 6 hr | |
| Jan 26, 2:33 AM CST | Gale Warning | MKX | 43 hr | |
| Jan 26, 8:46 AM CST | Small Craft Advisory | MKX | 23 hr |
Nearby
Wind Advisories in Wisconsin, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.